Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
134 Doctors are Online

Have nerve pain in tooth. Taking gabapentin, amitrin. Help?

i got the dental pain but Dr. told it is nerve pain then i get neurologist opinion and i taken the MRI Scan its normal and suggestion is clinical correction. but neurologist didn t explain what the disease but he R/s Tab- gabapentin - 300mg tds, Tab- zen retard - 400mg bd, Tab -Amitrin 25mg hs this tablets i am taking past 20days if 1 day i stop this medicine i got same pain how long i would take this medicine what is my disease please replay.
Asked On : Tue, 26 Feb 2013
Answers:  3 Views:  476
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Dentist 's  Response
dear friend.
thanks for sharing your concern.

you have been prescribed amitrin that is tricyclic, antidepressant. and gabapentin is given in case of some pathology with cns(central nervous system.)like epilepsy.

you will have to consult your neurologist regarding its dosage,duration and continuation or discontinuation of the drug.

because you have been prescribed these medicine after clinical examination and various i correct?

so please visit your physician to understand its etiology,progression and effect.i am sure they will help you. so that you recover soon.

and i am sure you will be fine.
remember nothing is more strong than your will power to overcome any kind of ailement.

now comming to your dental treatment you must visit your dentist once,
get oral check up done.

look for any kind of deposits on teeth,any cavities,etc as you mentioned you feel pain.

on consultation, if required you can go for oral prophylaxis,and suitable restoration.

hope this helps.

Answered: Wed, 27 Feb 2013
I find this answer helpful

2 Doctors agree with this answer

Dentist Dr. Farah Hussain's  Response
hi and welcome ,

Dental pain is also a excruciating pain like neural problems, it is caused when the dental nerve tissue is inflammed due to bacterial infection and the condition is called as PULPITIS.

If you have not diagnosed the dental problem i would suggest you to consult a dentist and get the X RAY examination dome for the affected tooth which will help in ruling out the infection.

If there is problem with the tooth , it can be treated with ROOT CANAL treatment .
The procedure removes the infected nerve and devitalises the tooth to relieve pain permanently.

Gapapentine is a anti epileptic drug and amitriptyllin is a antidepressant drug. If you have such history you need to consult a physician and take these medicines only under medical supervision.

i hope this helps,

take care.
Answered: Wed, 27 Feb 2013
I find this answer helpful

3 Doctors agree with this answer

Dentist, Oral and Maxillofacial Surgery Dr. Manmeet Singh's  Response
thank u for the query,
Ive addressed many patients of mine having similar problems.
as per ur explanation its not possible for anyone to straight away explain or discuss this issue with U. the only thing is that yes u have responded to the treatment given to you. You need to be re-evaluated before i could say anything in this context. Please specify ur age/sex / occupation.
Answered: Tue, 26 Feb 2013
I find this answer helpful

3 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor